Individuals, like myself, who suffer from anxiety and panic attacks are often prescribed Klonopin. It’s also useful for people with disorders that cause seizures and convulsions. This drug is a form of sedative that helps to calm a patient’s emotions and balance out the brain chemicals. Also known as clonazepam, Klonopin is a benzodiazepine – a highly addictive class of drugs.
Side Effects of Klonopin
Klonopin may cause different side effects and will vary. Anyone on this drug should notify their doctor if any of these effects occur. Others have reported suicides of people on Klonopin. To see a more extensive list of side effects, click here.
I had many of these early on. Had I said something, I could have avoided becoming addicted.
- Body aches
- Feeling sad or empty
- Lack of appetite
- Slurred speech
Why Is It Dangerous?
Klonopin is a benzodiazepine, which affects specific areas of the brain. It is a very strong drug, even in its lowest dosage. As a result, a dependency on the “numb” feeling is formed during usage.
This can be dangerous, especially if taken over a long period of time. The body eventually builds a tolerance to the drug. As tolerance increases, so does the need for more of the euphoric, depressive feelings the drug brings. This increases the risk of dangerous side effects such as rashes or hives, central nervous system depression, trouble breathing, and seizures.
Withdrawal from Klonopin can be just as dangerous and possibly life-threatening. Heart rate increases, blood pressure elevates, and there’s a decent chance for seizures. Therefore, medical attention during this time is necessary for one to survive withdrawal.
Talk To Your Doctor
If you’re taking Klonopin and start to notice any side effects or signs of dependency, go to your doctor immediately to adjust your dosage. They’ll work with you to safely wean you from the drug. Going cold turkey could have dire consequences.